Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Kansas City, MO

June 15, 2009Henry County, Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 15, 2009, 11:29 PM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 11:29 PM CDT (04:29 UTC)
Expired
Jun 16, 2009, 5:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Henry County, MO, Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:15 AM CDTFLASH FLOODClinton, MOWATER STREET IS COMPLETELY COVERED WITH WATER.
Jun 16, 12:15 AM CDTFLASH FLOODS Windsor, MOWATER COMPLETELY OVER THE ROAD ON E HWY IN SOUTH WINDSOR.
Jun 16, 12:45 AM CDTFLASH FLOODSedalia, MOWATER IS OVER THE ROADS ALONG HWY TT, HWY 135 NORTH OF 50, SMALTZEL AND TEBOW ROADS.
Jun 16, 2:30 AM CDTFLOOD2 Ene Clinton, MOCOUNTY ROAD NE100 FLOODED...WOMEN RESCUED FROM VEHICLE AND ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3104 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 160429
FFWEAX
MOC083-101-159-161030-
/O.NEW.KEAX.FF.W.0030.090616T0429Z-090616T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 530 AM CDT TUESDAY

* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RAINFALL RATES OF UP TO 2 INCHES AN HOUR WILL BE 
  OCCURRING...WITH REPEATED STORMS POSSIBLE ACROSS THE REGION.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLINTON...HOLDEN...SEDALIA...WHITEMAN AIR FORCE BASE...WINDSOR...
  CALHOUN...CHILHOWEE...CREIGHTON...DEEPWATER...GREEN RIDGE...
  LEETON...MONTROSE...SMITHTON AND URICH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3822 9406 3832 9408 3856 9407 3857 9411
      3873 9413 3878 9306 3855 9307 3852 9353
      3821 9353

$$

PC
3 follow-up statements
000 
WGUS73 KEAX 160601
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CDT TUE JUN 16 2009

MOC083-101-159-161030-
/O.CON.KEAX.FF.W.0030.000000T0000Z-090616T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY MO-JOHNSON MO-PETTIS MO-
101 AM CDT TUE JUN 16 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN PETTIS
COUNTY IN CENTRAL MISSOURI...AND SOUTHERN JOHNSON AND HENRY COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 530 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN THE 
THUNDERSTORMS THAT OCCURRED EARLIER AND THE ONGOING 
RAINFALL...RAINFALL AMOUNTS IN EXCESS OF TWO AND A HALF INCHES HAS 
ALREADY FALLEN.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...CLINTON...HOLDEN...SEDALIA...
WHITEMAN AIR FORCE BASE...WINDSOR...CALHOUN...CHILHOWEE...
CREIGHTON...DEEPWATER...GREEN RIDGE...LEETON...MONTROSE...SMITHTON
AND URICH.

THE HENRY COUNTY SHERIFF REPORTED THAT WATER STREET IN CLINTON AND 
HIGHWAY E AT WINDSOR ARE IMPASSIBLE DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3822 9406 3832 9408 3856 9407 3857 9411
      3873 9413 3878 9306 3855 9307 3852 9353
      3821 9353

$$

PC
000 
WGUS73 KEAX 160816
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 AM CDT TUE JUN 16 2009

MOC083-101-159-161030-
/O.CON.KEAX.FF.W.0030.000000T0000Z-090616T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY MO-JOHNSON MO-PETTIS MO-
316 AM CDT TUE JUN 16 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN PETTIS
COUNTY IN CENTRAL MISSOURI...AND SOUTHERN JOHNSON AND HENRY COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 530 AM CDT...

AT 313 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING AND A WATER RESCUE HAD OCCURRED ON COUNTY 
ROAD NE 100 EAST OF CLINTON. 

IN ADDITION...MORE THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING BACK 
INTO THE AREA AFTER 4 AM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CLINTON...
HOLDEN...SEDALIA...WHITEMAN AIR FORCE BASE...WINDSOR...CALHOUN...
CHILHOWEE...CREIGHTON...DEEPWATER...GREEN RIDGE...LEETON...
MONTROSE...SMITHTON AND URICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

&&

LAT...LON 3822 9406 3832 9408 3856 9407 3857 9411
      3873 9413 3878 9306 3855 9307 3852 9353
      3821 9353

$$

PC
000 
WGUS73 KEAX 161039
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 AM CDT TUE JUN 16 2009

MOC083-101-159-161054-
/O.EXP.KEAX.FF.W.0030.000000T0000Z-090616T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY MO-JOHNSON MO-PETTIS MO-
539 AM CDT TUE JUN 16 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN PETTIS
COUNTY IN CENTRAL MISSOURI...AND SOUTHERN JOHNSON AND HENRY COUNTIES 
IN WEST CENTRAL MISSOURI HAS BEEN BEEN REPLACED BY A FLOOD WARNING...

THE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 530 PM. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3822 9406 3832 9408 3856 9407 3857 9411
      3873 9413 3878 9306 3855 9307 3852 9353
      3821 9353

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:21 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 15, 6:21 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT MON JUN 15 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

CONCERNS THIS AFTN ON MULTIPLE LVLS...FROM SVR WX POTENTIAL THIS
AFTN...TO ADDITIONAL SVR AND FLASH FLOODING OVERNIGHT.  AT THE
SFC...WARM FRONT HAS SURGED WELL NORTH INTO NORTH CENTRAL KANSAS SE
INTO THE SOUTHWESTERN CWA AND FURTHER SE TOWARDS SE MO.  INITIAL
CONCERNS THIS AFTN DEAL WITH REMNANT OUTFLOW BOUNDARY FROM MORNING
MCS WHICH IS STRETCHED JUST WEST OF TOPEKA SE TOWARDS CLINTON.
EXTREME INSTABILITY HAS FORMED ALONG AND SOUTH OF THIS BOUNDARY AS
SFC MOISTURE CONVERGENCE IS MAXIMIZED IN TWO SEPARATE AREAS.
PRIMARY AREA IS JUST SOUTH OF THE CWA WITH A SECONDARY AREA FROM EMPORIA
TO MANHATTAN AND CONCORDIA. 19Z TOP SOUNDING INDICATING THE MAIN
HINDRANCE AT THE MOMENT WITH A CAP LOCATED AROUND 875 MB. THIS BEING
SAID...WERE STILL IN A WAITING PERIOD AS TO A WAVE STRONG ENOUGH TO
PROMOTE INITIATION AND BREAK THROUGH THIS CAP SHOULD HEATING AND
BOUNDARY INTERACTION NOT BE SUFFICIENT. SHOULD STORMS IGNITE...DEEP
LAYER SHEAR SOME 30-50 KNOTS ALONG WITH INSTABILITY SOME 2000-3000
J/KG WOULD BE SUPPORTIVE OF LARGE HAIL AND DAMAGING WINDS.

FOR THIS EVE...KEEPING A CLOSE EYE ON PV ANOMALY MOVING THROUGH
COLORADO AT THE MOMENT AND A SECOND WAVE MOVING THROUGH WESTERN
NEBRASKA.  THE COMBINATION OF THESE WAVES SHOULD BE ENOUGH TO SPARK
OFF CONVECTION ALONG AND SOUTH OF THE WARM FRONT BY THIS EVENING IN
CENTRAL...WESTERN KANSAS/NEBRASKA ALONG WITH NORTHERN OKLAHOMA.
PARAMETERS AND PATTERN VERY SUPPORTIVE OF THE DEVELOPMENT OF ONE
OR MORE FOREWORD PROPAGATING MCS CLUSTERS TONIGHT. WITH THE WARM
FRONT DRAPED FROM NW TO SE NEAR AND THROUGH THE CWA...ANY MCS WHICH
DEVELOPS WOULD MERGE WITH ALREADY ONGOING CONVECTION ALONG THE
NORTHWARD LIFTING FRONT THIS EVENING AND TRAVEL THROUGH THE CWA.

HEAVY RAINFALL PARAMETERS ARE ALL SUGGESTIVE OF EXCESSIVE AND
PERHAPS SIGNIFICANT RAINFALL IN PORTIONS OF THE CWA TONIGHT...WITH
H850-700MB MB MOISTURE TRANSPORT VECTORS FOCUSED IN AREAS ALONG AND
NE OF KANSAS CITY TO SEDALIA WITH FOCUS OF THE LLJ POISED TO FEED
SIGNIFICANT MOISTURE INTO NE KANSAS AND NORTH CENTRAL MISSOURI.
GIVEN ALREADY PRIMED SOIL CONDITIONS FROM THE BROAD 1-2 INCHES OF
RAIN OVER NORTHERN MISSOURI OVERNIGHT...FEEL THAT ANY ADDITIONAL
RAIN TONIGHT WILL LEAD TO FLASH FLOODING AND PERHAPS SIGNIFICANT
RIVER AND STREAM FLOODING. ALSO...THIS MORNINGS RAIN HAS KNOCKED 1
AND 3 HR FFG GUIDANCE MUCH LOWER WITH AVERAGE VALUES ONLY BETWEEN ONE
HALF INCH AND THREE QUARTERS OF AN INCH. THUS HAVE ISSUED A FFA FOR
THE ENTIRE FCST AREA THROUGH NOON ON TUESDAY.

OTHER CONCERN FOR THE OVERNIGHT HORUS WILL BE WITH A SVR THREAT.
FORWARD PROPAGATING MCS WILL BE ENTERING THE CWA WELL AFTER DARK
TONIGHT DURING A PERIOD OF STABILIZING SFC CONDITIONS. ATTM...THE HIGHEST
SVR THREAT WOULD LIKELY BE LOCATED TO THE WEST OF THE CWA...HOWEVER
WOULD NOT DISCOUNT THE POSSIBILITIES OF LARGE HAIL OR DAMAGING WINDS
IN AREAS MAINLY ALONG AND SE OF A LINE FROM MARYVILLE TO SEDALIA
WHERE MCS HAS THE HIGHEST POTENTIAL TO REMAIN ROOTED IN THE BOUNDARY
LAYER.

BY TUESDAY MORNING CLUSTERS OF CONVECTION SHOULD BE EXITING THE CWA
TO THE WEST...LIKELY SENDING NUMEROUS OUTFLOW BOUNDARIES THROUGH
THE CWA AND LOWER MO RIVER VALLEY. ONCE AGAIN...INSTABILITY PROGS
SUGGESTING EXTREME INSTABILITY TO DEVELOP BY TUESDAY AFTN WITH
ADEQUATE SHEAR ALOFT.  HOWEVER...ABSENT OF ANY STRONG MID-LVL WAVE
AND WITH MID-LVL RIDGING TRYING TO BECOME ESTABLISHED...WILL NEED
TO MONITOR ALL BOUNDARY INTERACTIONS AS SFC MOISTURE REMAINS
ELEVATED AND EML WILL BE SLOW TO MOVE NE.  DESPITE LITTLE TO NO QPF
INDICATED BY OPERATIONAL MODELS...WILL CONTINUE TO ADVERTISE LOW CHC
POPS TUE AFTN WITH SLIGHT CHC POPS IN THE EVE.

WE SHOULD FINALLY DRY OUT BY WEDNESDAY AS MID-LVL RIDGING BUILDS
IN.  HOWEVER...WELL GO RIGHT INTO THE FURNACE AS STRONG LOW-LVL WAA
SHOULD PUSH READINGS ABOVE NORMAL.  AM A LITTLE HESITANT TO GO TOO
EXTREME WITH TEMPS IN THE LOW 90S...AS SATURATED SOILS AND DEW
POINTS IN THE UPR 60S WILL COUNTERACT HEATING TO SOME DEGREE.

DUX

MEDIUM RANGE (THU-MON)...

EXTENDED PERIOD BEGINS UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
TO THE SOUTH WITH AN APPROACHING SHORTWAVE DIVING SOUTH AND EAST OUT
OF THE PACIFIC NORTHWEST ON THURSDAY. LOOK FOR THIS WAVE TO BREAK
DOWN THE RIDGE AND EFFECT THE AREA THURSDAY NIGHT THROUGH FRIDAY.
ECMWF AND GFS IN GOOD AGREEMENT AS TO THE PLACEMENT/TIMING OF THIS
WAVE AS IT INFLUENCES THE REGION.

UPPER WAVE AND ASSOCIATED COLD FRONT IS EXPECTED TO APPROACH THE
NORTHWEST CORNER OF CWA LATE THURSDAY EVENING. CURRENT MODEL OUTLOOK
DEPICTS THE POSSIBILITY FOR ORGANIZED CONVECTION WITH SUFFICIENT
DEEP LAYER SHEAR AND ELEVATED INSTABILITY OUT AHEAD OF THE FRONT.
WENT AHEAD AND INCREASED POPS...ESPECIALLY ACROSS NORTHERN MO WITH
THIS SYSTEM. THE FRONT WILL HAVE EXITED THE REGION TO THE SOUTHEAST
BY FRIDAY EVENING. THIS LATE WEEK SYSTEM WILL ASSIST IN BRINGING
TEMPERATURES BACK TO NEAR SEASONAL LEVELS ON FRIDAY AND SATURDAY.

UPPER RIDGE BUILDS BACK INTO THE REGION SATURDAY NIGHT INTO SUNDAY.
ONLY OTHER CHANGE TO THE FORECAST CAME TOWARDS THE END OF THE PERIOD
AS A MINOR UPPER LEVEL DISTURBANCE RIDES THE NORTHERN FRINGES OF
THE RIDGE. PER DISCUSSION WITH NEIGHBORING OFFICES...DECIDED TO
HINT AT THE POSSIBILITY FOR ADDITIONAL RAINFALL DURING THE DAY ON
MONDAY WITH THIS DISTURBANCE.

MRD

&&

.AVIATION...

FOR THE 00Z TAFS...CONVECTION IS THE MAIN CONCERN. MAY SEE ISOLATED
CONVECTION THIS EVENING...BUT MAIN THREAT IS AFTER MIDNIGHT AS A
COMPLEX OF STORMS MOVES EAST OUT OF KANSAS. THUNDERSTORMS WILL LIKELY LAST
AROUND FOUR HOURS WITH LOW CIGS LIKELY TO ONCE AGAIN FOLLOW THE
PASSAGE OF THE STORMS. CIGS TO QUICKLY RISE WITH THE AID OF JUNE
INSOLATION.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-
     MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-
     MOZ053-MOZ054.

     FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ006-MOZ007-MOZ008-
     MOZ015-MOZ016-MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-
     MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.

KS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 15, 12:58 PM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT MON JUN 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IN THE WAKE OF THIS MORNINGS THUNDERSTORM ACTIVITY...AN OUTFLOW
BOUNDARY HAS SPREAD ACROSS THE EXTREME SOUTHERN PORTIONS OF THE
OUTLOOK AREA...FROM CLINTON NORTHWESTWARD TO EMPORIA AND TOPEKA.
STRONG INSTABILITY IS DEVELOPING ALONG AND SOUTH OF THIS
BOUNDARY...WITH THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT OVER THE FAR SOUTHERN AND WESTERN PORTIONS OF THE
OUTLOOK AREA EARLY THIS AFTERNOON. SHOULD SEVERE STORMS DEVELOP...THE
PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS.

ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP
ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA
TONIGHT. THESE STORMS WILL TRY TO RIDE SOUTHEAST ALONG A HIGHLY
UNSTABLE AIRMASS SOUTH OF A SURFACE WARM FRONT FROM CENTRAL KANSAS
INTO SOUTH CENTRAL MISSOURI. SHOULD THESE STORMS HOLD THEIR INTENSITY
AS THEY REACH THE AREA AFTER MIDNIGHT...LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY THREATS. THE AREA WHICH COULD HAVE THE HIGHEST
CHANCE OF SEEING SEVERE WEATHER WOULD BE ALONG AND SOUTHWEST OF A
LINE FROM MARYVILLE TO SEDALIA.

THIS COMPLEX WILL BRING AN ADDITIONAL CHANCE FOR HEAVY AND EXCESSIVE
RAINFALL ACROSS MUCH OF THE OUTLOOK AREA...LEADING TO THE POTENTIAL
FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE OUTLOOK AREA TUESDAY
MORNING. WHILE THE SEVERE THREAT FROM THESE STORMS WILL BE
WANING...HEAVY RAIN MAY CONTINUE THROUGH THE LATE MORNING. SHOULD
THIS THUNDERSTORM COMPLEX CLEAR THE AREA EARLY ENOUGH IN THE
DAY...STRONG INSTABILITY WILL DEVELOP LEADING TO AN ADDITIONAL THREAT
FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE
LOCATION OF OUTFLOW BOUNDARIES AND OTHER LOCALIZED ENHANCEMENTS WILL
BE KEY TO THE POTENTIAL FOR THIS SEVERE WEATHER. THE PRIMARY THREATS
FOR THIS ACTIVITY WOULD BE FROM LARGE HAIL AND DAMAGING WINDS.

AN ADDITIONAL THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT
INTO FRIDAY AHEAD OF A COLD FRONT. DUE TO A RATHER WARM AIRMASS
DEVELOPING AHEAD OF THIS FRONT...THE POTENTIAL EXISTS FOR STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN KANSAS
AND EXTREME WESTERN MISSOURI...AS WELL AS SOUTH AND WEST OF A LINE
FROM MARYVILLE TO SEDALIA OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE
NECESSARY TUESDAY AFTERNOON. SPOTTERS ARE URGED TO REPORT HEAVY
RAINFALL TOTALS.

DUX

In the hours before

Local storm report, Jun 15, 10:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND GST     OLATHE                  38.89N 94.81W
06/15/2009  E60 MPH          JOHNSON            KS   TRAINED SPOTTER

&&

ABAILEY
Local storm report, Jun 15, 10:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND GST     4 SE OLATHE             38.85N 94.76W
06/15/2009  E60 MPH          JOHNSON            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTING ESTIMATED 50 TO 60 MPH WINDS AT
            151ST AND METCALF.

&&

KBRONIS
Local storm report, Jun 15, 11:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TSTM WND GST     4 N DREXEL              38.54N 94.61W
06/15/2009  E70 MPH          CASS               MO   TRAINED SPOTTER

            ALONG B HWY. HEAVY RAIN AND LIGHTNING.

&&

MELL
Local storm report, Jun 15, 11:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1110 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     NON-TSTM WND GST ADRIAN                  38.40N 94.35W
06/15/2009  E65 MPH          BATES              MO   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED TOO

&&

ABAILEY
Local storm report, Jun 15, 11:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TSTM WND DMG     RICH HILL               38.10N 94.36W
06/15/2009                   BATES              MO   LAW ENFORCEMENT

            TREES DOWN.

&&

MELL
Local storm report, Jun 15, 11:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TSTM WND DMG     OVERLAND PARK           38.91N 94.68W
06/15/2009                   JOHNSON            KS   AMATEUR RADIO

            115TH AND ANTIOCH. 2 FOOT TREES DOWN.

&&

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:40 PM CDTAreal Flood AdvisoryEAXClay6 hr
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway28 min
Jun 15, 9:56 PM CDTSpecial Weather StatementEAXBates, Cass, Jackson49 min
Jun 15, 10:02 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte28 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson39 min
Jun 15, 10:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt33 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson46 min
Jun 15, 10:44 PM CDTTornado WarningEAXBates31 min
Jun 15, 10:46 PM CDTTornado WarningEAXBates, Cass29 min
Jun 15, 10:59 PM CDTSevere Thunderstorm WarningEAXClay, Jackson31 min
Jun 15, 11:05 PM CDTAreal Flood AdvisoryEAXBates, Cass, Clay, Jackson5 hr
Jun 15, 11:13 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 2 more6 hr
Jun 15, 11:14 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson46 min
Jun 15, 11:33 PM CDTAreal Flood AdvisoryEAXJohnson, Lafayette, Pettis, Saline12 hr
Jun 15, 11:38 PM CDTSpecial Weather StatementEAXJohnson37 min
Jun 15, 11:40 PM CDTRiver Flood WarningEAXCarroll, Chariton70 hr
Jun 15, 11:40 PM CDTRiver Flood WarningEAXHoward21 hr
Jun 15, 11:43 PM CDTSevere Thunderstorm WarningEAXHenry, Pettis32 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette36 min
Jun 16, 12:16 AM CDTAreal Flood AdvisoryEAXChariton, Cooper, Gentry, Harrison, Howard, Mercer and 2 more4 days
Jun 16, 12:17 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis43 min
Jun 16, 12:30 AM CDTSpecial Weather StatementEAXCarroll30 min
Jun 16, 12:43 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Gentry, Grundy, Harrison, Lafayette and 2 more6 days
Jun 16, 1:45 AM CDTAreal Flood AdvisoryEAXAdair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more4 hr
Jun 16, 2:10 AM CDTAreal Flood AdvisoryEAXHolt8 hr
Jun 16, 2:28 AM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler3 hr
Jun 16, 2:45 AM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte6 hr
Jun 16, 2:52 AM CDTSpecial Weather StatementEAXJackson23 min
Jun 16, 3:09 AM CDTFlash Flood WarningEAXBates, Cass10 hr
Jun 16, 3:29 AM CDTRiver Flood WarningEAXJackson7 hr
Jun 16, 3:59 AM CDTRiver Flood WarningEAXCass, Henry, Johnson53 hr
Jun 16, 3:59 AM CDTRiver Flood WarningEAXBates, Cass, Henry66 hr
Jun 16, 4:03 AM CDTSpecial Weather StatementEAXBates27 min
Jun 16, 4:26 AM CDTFlash Flood WarningEAXBates6 hr
Jun 16, 4:33 AM CDTSpecial Weather StatementEAXHenry27 min
Jun 16, 4:40 AM CDTRiver Flood WarningEAXDaviess, Gentry16 hr
Jun 16, 5:12 AM CDTAreal Flood AdvisoryEAXMacon12 hr
Jun 16, 5:31 AM CDTAreal Flood AdvisoryEAXHenry, Johnson, Pettis12 min
Jun 16, 5:41 AM CDTRiver Flood WarningEAXAndrew, Buchanan5 hr
Jun 16, 5:42 AM CDTAreal Flood WarningEAXHenry, Johnson, Pettis12 hr
Jun 16, 8:14 AM CDTRiver Flood WarningEAXBates62 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXClay, Jackson, Ray24 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray44 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline52 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Jun 16, 9:49 AM CDTRiver Flood WarningEAXChariton, Howard, Saline67 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Jun 16, 9:56 AM CDTAreal Flood WarningEAXBates31 hr
Jun 16, 12:53 PM CDTAreal Flood WarningEAXBates, Cass28 hr
Jun 16, 5:03 PM CDTAreal Flood WarningEAXHenry, Johnson, Pettis24 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.